Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
About Entrez
spacer gif
back to About Entrez
back to About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central

Privacy Policy


1: J Child Adolesc Psychopharmacol. 2001 Summer;11(2):199-202. Related Articles, Links
Click here to read 
Myoclonus during prolonged treatment with sertraline in an adolescent patient.

Ghaziuddin N, Iqbal A, Khetarpal S.

Division of Child and Adolescent Psychiatry, University of Michigan, Ann Arbor 48109-0390, USA.

A 15-year-old female adolescent with depression developed myoclonus after uninterrupted treatment with sertraline over 6 years. She was also receiving methylphenidate. Withdrawal of sertraline and continuation of methylphenidate did not result in any improvement. Treatment with valproic acid resulted in improvement of the movement disorder. This report suggests that myoclonus may be a side effect of sertraline in some adolescents. Further, we hypothesized that extended treatment over several years, young age, and a compromised central nervous system due to underlying disorders may be risk factors for the development of this side effect.

Publication Types:
  • Case Reports

PMID: 11436961 [PubMed - indexed for MEDLINE]